I have a question for some one who has ben taking cymbalta for a couple of years did you gain weight? i was taking paxel and gained 60 pounds i would love to be able to loose the weight
This question has also been asked and answered here: Cymbalta and Weight Gain?
Several side effects are possible with Cymbalta (duloxetine hydrochloride), and weight gain does appear to be one of them. This data comes from clinical trials where Cymbalta was extensively studied and its side effects were documented.
Up to 2% of people taking Cymbalta for fibromyalgia experienced weight gain. For the other Cymbalta uses, weight gain was reported as a frequent side effect, occurring in at least 1% of people, although the exact percentage was not reported. However, it is more typical for people to lose a little weight while taking this drug.
If you are taking Cymbalta and weight gain becomes a problem, talk to your doc. He or she will do a physical exam to look for other causes of this, such as certain types of medical conditions. If the problem remains unexplained, the doc may give you some suggestions, such as eating heart-healthy foods, exercising more, and limiting your intake of alcohol. If the weight gain continues, he or she may also recommend other lifestyle changes or possibly switch you to another medication.
Take care, & be well!
I gained weight. My sister gained weight. My friend gained weight. The doctors say that you are supposed to loose weight on Cymbalta but I have not met a person that is or has been on Cymbalta that has lost weight. I am in the process of changing to Pristique in hopes that it will not only be as effective as Cymbalta but will help me to get some of this weight off. Sorry this is not the answer you probably wanted to hear. Maybe you won't have the same results with a weight problem that I did. I wish you the best of luck!
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 May 2010 • 1 answer
Posted 4 Dec 2010 • 1 answer
Posted 23 Jan 2013 • 2 answers
Posted 7 Oct 2016 • 0 answers
I had my dose of Cymbalta doubled I had extreme weight gain my PCP is weaning me off and putting me?
Posted 1 Dec 2016 • 2 answers